Wildfire, S Grant & Sw Adams
- When
- July 5, 3:00 PM PST to 11:00 PM PST
- Where
- S Grant & Sw Adams forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 47.095, -119.006 (the zone’s center; the record gives no point)
The Red Rock Fire, centered 3 miles south of Royal City, was a lightning caused fire that burned 600 acres. The fire burned on July 5th, with the begin and end times of the fire estimated.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Red Rock Fire, centered 3 miles south of Royal City, was a lightning caused fire that burned 600 acres. The fire burned on July 5th, with the begin and end times of the fire estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 5, 1:32 PM PST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 232 PM PDT WED JUL 5 2006 .SYNOPSIS...MOIST AND UNSTABLE AIR MASS OVER THE REGION WILL MAINTAIN A THREAT OF THUNDERSTORMS TONIGHT...BEFORE DRIER AND MORE STABLE AIR SPREADS WEST TO EAST ON THURSDAY. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE TONIGHT...AND ACROSS THE EASTERN THIRD OF THE AREA ON THURSDAY. && .DISCUSSION...ACTIVE SWLY FLOW PATTERN TONIGHT THROUGH THURSDAY BEFORE MID- TO UPPER- LEVEL FLOW VEERS MORE WESTERLY AND USHERS IN A DRIER AND MORE STABLE AIR MASS ON FRIDAY. TONIGHT THROUGH FRIDAY...DEEP CONVECTION NOT AS ROBUST ALONG AND IMMEDIATELY EAST OF THE CASCADES AS PREVIOUSLY EXPECTED...BUT STILL EXPECTING A FEW STRONG/PULSE- SEVERE STORMS TO DEVELOP THERE AS AIR MASS CONTINUES TO DE-STABILIZE AHEAD OF A WEAK MID-LEVEL WAVE... EVIDENT IN WATER VAPOR IMAGERY OVER WC OREGON...THAT WILL CROSS THE AREA EARLY TONIGHT. SURFACE BASED CAPE BETWEEN 2500-3500 J/KG BASED ON SPC MESO ANALYSIS PAGE ALONG THE EAST SLOPES OF THE CASCADES. ELSEWHERE...CONVECTION BECOMING INCREASINGLY ORGANIZED IN AN EAST- WEST FASHION ALONG THE I-90 CORRIDOR IN THE IDAHO PANHANDLE. WILL CONTINUE TO MONITOR THIS REGION FOR POSSIBLE SEVERE...WHICH IS BEING ENHANCED BY UPPER LEVEL DIVERGENCE ALONG PERIPHERY OF WELL DEFINED CIRCULATION OVER CENTRAL IDAHO. BY THURSDAY...THE PARENT UPPER TROUGH LIFTS NORTHEAST ACROSS THE AREA IN A NEGATIVELY TILTED FASHION WITH FOCUS FOR CONVECTION SHIFTING WELL EAST OF TODAY/S ACTIVITY. BEST SEVERE THREAT LOOKS TO BE ACROSS THE EASTERN THIRD OF CWA. DRIER AND MORE STABLE AIR MASS SPREAD WEST TO EAST ON FRIDAY AS AREA COMES UNDER THE INFLUENCE OF A DEEPER PUSH OF MARINE AIR IN WAKE OF THE UPPER TROUGH PASSAGE. KJ/JFOX FRIDAY NIGHT THROUGH WEDNESDAY...LONGWAVE PATTERN SHOWS A CHANGE IN THIS FORECAST PERIOD IN RELATION TO TODAY AS BOTH THE LONGWAVE TROF OUT IN THE PACIFIC AND THE INLAND RIDGE SHOW SOME DE- AMPLIFICATION. THE RESULT IS MORE OF A WEST TO EAST ZONAL FLOW PATTERN OVER EASTERN WASHINGTON AND NORTHERN IDAHO DURING THIS FORECAST PERIOD. EARLIER EXTREMELY EFFICIENT MOISTURE CONNECTION TO THE SOUTH IS NOW DISPLACED WELL TO THE EAST AND AWAY FROM OUR REGION DURING THIS PERIOD PER QUICK GLANCE OF CONUS 700MB THETA-E FIELDS FROM LATEST GFS. THE ZONAL FLOW IS DEPICTED TO REMAIN VOID OF SHORTWAVES STRONG ENOUGH TO TRIGGER ANY CONVECTION UNTIL ABOUT SUNDAY ON...THEREFORE A DRY FORECAST REMAINS UNTIL SLIGHT CHANCE THUNDERSTORM WORDING GETS REINTRODUCED FROM SUNDAY ON AND EVEN THEN IT REMAINS FAIRLY WELL CONFINED TO THE NORTHEAST MOUNTAINS OF WASHINGTON AND MOUNTAINS OF THE NORTHERN IDAHO PANHANDLE GIVEN THE TENDENCY OF WESTERLY FLOW RESULTING FROM THE ZONAL PATTERN SHADOWING OUT THE LOWLANDS EAST OF THE CASCADE CREST. FORECAST TEMPERATURES STAY CLOSE TO THE WARM SIDE OF AVERAGE FOR THIS TIME OF YEAR THROUGH THIS PERIOD. && .AVIATION...VFR CONDITIONS ARE EXPECTED TO PERSIST ACROSS ALL OF EASTERN WA AND NORTH IDAHO THROUGH 18Z FRIDAY. THE MAIN AVIATION CONCERNS WILL REVOLVE AROUND THUNDERSTORM CHANCES OVER THE AREA. THROUGH THE AFTERNOON AND EVENING...LOOKS LIKE THESE STORMS COULD FIRE ANYWHERE AND SHOULD DRIFT NORTH TO NORTHEAST. GIVEN AMOUNT OF POTENTIAL INSTABILITY...STORMS WHICH FORM COULD PRODUCE LARGE HAIL AND GUSTY WINDS. THE ACTIVITY WILL TAPER OFF AFTER 06Z. FX && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 63 85 55 83 56 89 / 50 20 20 0 0 0 COEUR DALENE 61 85 53 84 52 90 / 50 40 30 0 0 0 PULLMAN 59 81 50 81 52 88 / 50 30 20 0 0 0 LEWISTON 65 89 60 91 61 97 / 30 30 20 0 0 0 COLVILLE 58 88 52 85 48 91 / 50 30 30 0 0 0 SANDPOINT 59 82 54 81 52 87 / 50 40 30 0 0 0 KELLOGG 59 84 53 83 55 89 / 60 40 30 0 0 0 MOSES LAKE 63 89 57 87 56 93 / 30 10 0 0 0 0 WENATCHEE 64 87 59 86 61 92 / 20 0 0 0 0 0 OMAK 63 90 56 88 56 94 / 20 10 10 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 954 AM PDT WED JUL 5 2006 IDZ001>004-026-027-WAZ031>038-041>044-061700- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 954 AM PDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT MOIST AND UNSTABLE AIR WILL CONTINUE TO MOVE INTO EASTERN WASHINGTON AND NORTH IDAHO TODAY. THIS AIRMASS...COMBINED WITH WEAK UPPER LEVEL DISTURBANCES...MOVING IN FROM THE SOUTH...WILL RESULT IN SCATTERED THUNDERSTORM ACTIVITY BY LATER THIS AFTERNOON AND THIS EVENING. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE...PRODUCING LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE STRONG THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND EVENING OVER MUCH OF EASTERN WASHINGTON AND NORTH IDAHO.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524590.